MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CL-TR THRD CANN 5MM/76MM LTX FREE (10) B; ACCESSORIES,ARTHROSCOPIC
Model Number 014719
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during set-up.The cl-tr third cann 5mm/76mm ltx free (10) b had one obturator missing from the package.Instead, two trocars were packed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Correct aware of the initial mdr sent on 21-jan-2021 was 28-dec-2020.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the device was not returned in its original packaging.There were two trocars and a cannula present, but the obturator was missing.The tip protectors were not present on either trocar.There was no debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the drawing found that the trocar, obturator, and cannula were specified to be packaged in the same pouch.The trocar was equipped with a tip protector.The complaint was confirmed, but the root cause could not be established since the set was not returned in unmodified packaging.Factors that could have contributed to the reported event include mix up of sets, re-use of device leading to mixed products, or a packaging problem prior to arrival at the customer site.

Brand Name
CL-TR THRD CANN 5MM/76MM LTX FREE (10) B
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11208349
Report Number1219602-2021-00183
Device Sequence Number11904224
Product Code NBH
UDI-Device Identifier03596010026194
UDI-Public03596010026194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model Number014719
Device Catalogue Number014719
Device Lot Number2044697
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer01/24/2021
02/23/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date02/02/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1